Dopamine Agonists and catastrophic Obsessive/Compulsive Disorders


#681
wots:question:for?

#682
Ali, have emailed you.

:stuck_out_tongue:

#683
ive had a lenghy chat with tim,and ive spoke of things im goin through ,im not bein rude,but u not got a clue,and iam on the correct thread,to ask for help,ive done the correct way ,ive got councillin ,by me gp,ive spoke to a lady yesturday on the helpline to,and i just wonted some help from other members goin through wot iam rite now.i got ur email,and wot u rote was not correct about me at all bout me drugs.please dont replie to this,just please ray let me ask for help wot i need,to do with my meds as well,and wot is happinin as well to me.this thread was set up to talk of ocd and das and this is excatly wot i intend to do ,so im not on the rong thread ,and should not have to make a new thread on treatments when there is one already on here.like i said ive spoke to tim,not let be now,and let me be,let me get on ,thankyou x:smile:

#684
Thanks Ali, I will contact Tim.

#685
.
As we know, PD drugs in the DA class appear to be by far the worst in triggering OCD behaviour, and there are scores of different obsessions on record. The list below has recently been updated, and all inclusions have been verified.

Gambling
Excessive lifestyle
Shopping
Hyper spending
Reckless generosity
Hypersexuality
Extramarital affairs
Suspicions of partner’s infidelity
Cross dressing
Pornography (inc child pornography)
Prostitution use
Fetishism (e.g. bondage, masochism, sadism, paraphilia)
Sexual reorientation
Obsessive masturbation
Cyber sexual activities
Frotteurism
Exhibitionism
Flashing
Peeping Tomming
Paedophilia
Zoophilia
Visual and/or aural hallucinations
Obsessive risk-taking
Punding
Delusions (e.g. grandeur, paranoia)
Threats of violence
Violence
GBH/ABH/Disfigurement
Murder
Self harm
Suicides & attempts
Massive creativity change (e.g. painting, writing, poetry)
Singing
Eating
Mental agility games (e.g. crosswords, backgammon, numerics)
Cyber shopping & auctions

Most affected patients suffer from just one compulsion initially, but usually more come along. Compulsions usually worsen when doses of the causal drug(s) are increased. Most sufferers become secretive, devious and aggressive (particularly where finances and/or infidelity are concerned), and deny everything - usually blaming the accuser and claiming there ISN'T a problem.

24% (1 in 4) of PD patients prescribed DAs suffer from OCDs to some degree. This increases to 1 in 3 for Young Onset patients (under age 50 at diagnosis), and to 1 in 2 for those on or near the maximum doses of their medication.

These are the latest confirmed research figures, published in February 2011 by The Mayo Clinic, Rochester, Massachusetts, USA.
.

#686
Can you publish a link to the research described in the previous post ROS?

#687
Just to add that all those traits in the list can be also attributed to people who DO NOT suffer from any form of Parkinsons nor the side affects of any medication that people with Parkinsons take.
For example I have a neighbour who is a peeping tom but he does'nt have Parkinsons, I have another neighbour addicted to gambling, he does'nt have Parkinsons either.

[shrug shoulder emoticon] :grin:

#688
Honestly Kyloe, I don't understand your post.
I know people who smoke like chimneys and don't have lung cancer but that doesn't negate the causative factor.
The clue is in the numbers - - 1 in 4 or more patients on DAs develop these destructive OCDs. Nothing like this number of non-Da people do.
When people stop taking the DAs the OCDs fade away as the drugs leave their system.
Are you suggesting DAs don't cause OCDs in at least 1 in 4 people?
Are you suggesting patients stay on them even when suffering these catastrophic side effects because they would have developed them anyway?
Have you read the Mayo Clinic research published in February this year and The Parkinson's society information on this site?
How is your post meant to be read on a thread dedicated to helping those whose lives are being ruined by this condition?

#689
Hi Spam95
If you type " dopamine agonists and obsessive compulsive disorders" into a Google box you will find many research reports.
Here's some to be going on with.
Love GG
http://www.medpagetoday.com/Neurology/ParkinsonsDisease/13678

http://www.reuters.com/article/2011/03/23/idUS236544+23-Mar-2011+BW20110323

#690
.
Spam.

The links you require have already appeared many times on this forum, provided by others. It might have been prudent if you'd had a browse round first, before looking for me to do your leg work for you.


Kyloe.

I've put in hundreds, probably thousands, of man hours researching my subject - much of it from my bed. If you have specific areas of interest such as those you mention, I suggest you do the same. You'll find it most rewarding.


Merry Christmas!
.

#691
I politely asked for a reference, but you chose not to give it to me. I wanted to study the EXACT document you were looking at, so as I could maybe join you in your fight!

I hope you have a lovely Christmas and a very successful New Year.

:rolling_eyes:

#692
You too.

Apologies if I was wary as a result of past hostility.

#693
:stuck_out_tongue:

#694
O hi everyone, hadnt read any of these threads before. Just to add a little bit of what me and h did. We started off being very wary of all drugs and yes the neuro ridiculed us and we did the herbal route. After a couple of years we accepted a dopamine agonist which did immediately cause lots of confusion and hallucinations so in agreement with neuro we stopped that and went onto madopar, this is better although my h does suffer from hallucinations, but then again without the madopar he would be frozen.
Have developed vg relationship with neuro and gp this doesnt mean we do everything we are told and we discuss everything with them and we do seem to be given the time to do this. In the end I believe what our neuro has said that pd is a minefield of afflictions and you can have probs from the pd and probs from the meds and you might not even know what is causing what. So I think everyone's experience is individual and we need to have discussions with our medics and come together to individual decisions. Asking lots of questions of the docs can be daunting but we found it led to a better relationship in the end and gained their respect more.
I believe my h must have a tendancy to hallucinate and the meds bring it out more, the saving grace is he copes with it calmly. I have a friend who has been on dopamine agonists for decades and she doesnt hallucinate or have any of said disorders and without these meds she could be very immobile by now.
I agree we cannot make blanket decisions. We can make ourselves aware of stats and then make individual decisions and find doc where there is mutual respect. Hope that is a little bit helpful love all sunray

#695
Just a festive reminder that if you have anyone close to you whom you suspect MAY suffer from DA-induced OCDs, keep a very close eye on them over the next few days, and - where possible - prevent them from having any access to cash or other assets.

Otherwise, have a good holiday!

#696
I wish everyone on the forum a happy Christmas and send my love and thanks to the many who have cared for my husband and me throughout our journey in the the aftermath of the DA / OCD nightmare.
Here's hoping 2012 brings us all improvement in our health and advances in medication research.
Love, GG

#697
and - where possible - prevent them from having any access to cash or other assets.


I can think of a few people who dont have Parkinsons to whom that could also apply to :laughing:

A Merry Chrimbo one and all and here's wishing 2012 will be a good'un :grin:

#698
Yes Kyloe, but this is a forum and a particular thread for those who have Parkinson'd and suffer from the terrible side effects of OCDs as a result of taking DAs.
By all means continue monotoring those in the non-Parkinson's community but consider other more appropriate venues which those troubled by gambling etc may visit.
GG

#699
.
Well said GG.

I hope you had, and continue to have, a well-deserved, peaceful Yuletide.

May 2012 bring lasting happiness and tranquility: no-one deserves it more.

RoS.

xxx
.

#700
i saw me neuro,and she agreed with gp and me that the das are effectin me with my prob,she is strugglin though to no wot other drug to put me on that will not cause effects aginst all me other cus im on quite alot for other health probs.thing is i find the das help me pd,which is the sad part of this,but it causes me other isuses,which has to be tacked i think beofre it spirals out of control even more,its already makin things harder for me,and now cus xmas is over and january goin to be here soon ,may be worser:rolling_eyes: